MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that catheter fracture occurred.A direxion microcatheter was selected for use perform angiography of vessel.During the procedure, it was noted that the microcatheter was fractured.The procedure was completed with another device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).The device was returned for analysis, and the evaluation was completed on 04nov2024.The device was examined visually, and it was found that there was a fracture in the nickel shaft located approximately 48.5cm from the strain relief.The inner lumen was still intact.There was no damage observed to the microcatheter shaft 2-3cm from the microcatheter hub.The reported event of a fractured shaft was confirmed, but not in the location that was reported.
 
Event or Problem Description
It was reported that catheter fracture occurred.A direxion microcatheter was selected for use perform angiography of vessel.During the procedure, it was noted that the microcatheter was fractured.The procedure was completed with another device.No complications were reported, and the patient was stable post procedure.It was further reported that the fracture was noted on the connector 2-3cm from the hub.The inner lumen and nickel shaft were not intact.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20216267
Report Number2124215-2024-55992
Device Sequence Number8151867
Product Code KRA
UDI-Device Identifier08714729839439
UDI-Public08714729839439
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0031374960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/13/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale